Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 7, 2017, 3:55 PM CST for Wayne County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2017, 3:55 PM CST (21:55 UTC)
- Expired
- Mar 7, 2017, 5:00 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 128 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 374 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WWUS84 KMOB 072155
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
355 PM CST TUE MAR 7 2017
MSZ067-072300-
Wayne MS-
355 PM CST TUE MAR 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 500 PM CST...
At 352 PM CST, the strong thunderstorm was located near Laurel,
moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3183 8876 3185 8863 3187 8855
3167 8852 3165 8894
TIME...MOT...LOC 2152Z 263DEG 35KT 3175 8916
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 7, 3:35 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
335 PM CST Tue Mar 7 2017
.NEAR TERM /Now Through Wednesday/...Regional radar imagery
continues to show an organizing QLCS/squall line ahead of the cold
front that extends from south central LA through central MS and
northern AL early this afternoon. Isolated light rain showers have
occasionally developed across our forecast area within the
warm/moist low level flow regime in advance of the cold front.
High resolution/CAM guidance lends relatively high confidence that
the line will push southeastward into the northwestern portion of
our forecast area around 4 PM, then southeastward to near the I-65
corridor by 7-8 PM, with a gradual weakening trend as storms
approach the coast late this evening through after midnight. The
most favored location in our area for a few strong to severe storms
still looks to be focused across interior portions of southeast MS
and southwest AL, generally to the northwest of a Wiggins MS to
Camden AL line during the late afternoon and early evening hours.
The environment in this region will continue to be characterized by
MLCAPE values of around 500-800 J/KG, though southwesterly low level
flow only averages 25-35 knots this afternoon. Instability with
enough shear could support localized bowing segments within the line
as it approaches interior parts of southeast MS and southwest AL
late this afternoon. The primary concern will be localized damaging
winds, though will also monitor for a few rotating cells ahead of
and also within the line. The potential for a brief tornado
spinup is not zero, but is still quite low. Locally heavy rainfall
will also be possible this afternoon and evening as the line
moves across the region, especially over interior southeast MS and
southwest AL where at least 1-2" of rain will be possible.
POPs will remain very high through the evening hours, with coverage
gradually decreasing from northwest to southeast late tonight as a
drier airmass moves in behind the front. Lows tonight will be cooler
with readings forecast to range from around 50 to the mid 50s
roughly along and northwest of the I-65 corridor, and in the upper
50s to lower 60s southeast of I-65. Decreasing cloud cover, along
with lower relative humidity and northerly to northeasterly surface
flow can be expected Wednesday. Highs Wednesday should range from
around 70 to the lower 70s. /21
.SHORT TERM /Wednesday night Through Friday night/...Wednesday
night through Thursday, shortwave energy streams southeast in the
wnw-ese zonal upper flow over the Conus. This energy will push
surface high pressure eastward from over the FA, bringing onshore
flow back to the FA by the end of the day Thursday. With only
slightly cooler air moving over the FA in the light northerly flow
after the current system passes, overnight lows closer to
seasonal are expected Wednesday night. Lows ranging from low 40s
northeast to around 50 along the coast expected. With moisture
return ahead of the passing shortwave limited, have cut back on
the chance of rain from even the driest GFS. The drier air that
does move over the area Wednesday through Wednesday night
combined with a slow moisture return does allow temps Thursday to
warm to above seasonal for Thursday, especially over eastern
portions of the FA. Highs in the mid to upper 70s expected.
Thursday night through Friday night sees the upper pattern over
the Conus amplifying, with a developing upper system over the
Northeast and more upper energy streaming southeast after topping
a building upper ridge along the West coast. Also, some of this
energy stalls and begins to organize at the base of the ridge
(read Mexico). The energy topping the Western ridge brings a weak
surface front towards the FA Friday into Friday night, but with
the rapid speed of the shortwave energy, the front stalls well
northeast of the fa (being pushed to northern regions of the
Florida Peninsula). With onshore flow continuing, an increasing
chance of rain into the weekend result. With the increased cloud
cover and rain, a more seasonably warm period comes to the FA.
Lows Thursday and Friday night in the 50s, highs Friday in the low
to mid 70s. /16
.LONG TERM /Saturday Through Tuesday/...Through the weekend, a
strong upper system heads southeast across the Conus, into the
shallow trough that has been dug over the East Coast. This
shortwave will bring greater than seasonal chances of rain through
the weekend before a front gets pushed south across the FA later
Sunday into Sunday night. Rain Saturday into early Sunday, then
cooler air moving over the FA drops temps through the weekend,
with highs Saturday in low to mid 70s, Sunday in the mid 60s to
around 70 along the coast. Lows Saturday night in the 50s, Sunday
night in the mid 40s to around 50 along the coast.
Monday through Tuesday, more shortwave energy dives into the
eastern upper trough, moving another front over the FA Monday
night into Tuesday. With moisture return lacking ahead of the
fropa, chances of rain will be limited. The cooler air behind the
front doesn't move over the FA until Tuesday night. With increased
cloud cover from the passing shortwave limiting daytime heating
and overnight cooling, temps close to seasonal expected. Highs
Monday and Tuesday in the low 70s, lows in the 50s. /16
&&
.MARINE...A moderate onshore flow pattern will continue through
late this evening, before winds gradually turn north and increase in
speed following the passage of the front late tonight through early
Wednesday morning. There will be an increasing chance of showers and
a few thunderstorms along and ahead of the front tonight.
Wind speeds may approach advisory thresholds around 20 knots for a
period of a few hours over portions of the marine area Wednesday
morning following frontal passage. Confidence was not quite high
enough on sustained 20+ knot wind speeds to issue a Small Craft
Advisory with this issuance, but the next couple of shifts will
monitor closely. For now will headline SCEC Wednesday morning/early
afternoon. Winds should become northeast to east late Wednesday
afternoon through Wednesday night as the surface ridge axis moves
east. Onshore flow returns Thursday. An approaching weak front
brings west to northwest flow Friday, with increasing offshore flow
Friday night following frontal passage. Onshore flow becomes re-
established Saturday, followed by yet more offshore flow Sunday with
the next potential frontal passage. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 57 72 50 74 / 90 10 0 10
Pensacola 61 72 53 74 / 70 20 0 10
Destin 63 72 56 72 / 70 30 0 10
Evergreen 55 73 43 76 / 90 10 0 10
Waynesboro 52 73 44 76 / 90 0 0 10
Camden 53 71 42 76 / 90 0 0 10
Crestview 59 73 45 78 / 70 20 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until midnight CST tonight for ALZ265-266.
FL...High Rip Current Risk until midnight CST tonight for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 7, 4:16 AM CST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 416 AM CST Tue Mar 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 416 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Showers and thunderstorms will increase in coverage from northwest to southeast across the region today into tonight. A few strong to marginally severe storms will be possible mainly west of I-65 this afternoon into early this evening. Strong and gusty winds, small hail, and locally heavy rainfall will be possible with stronger storms that develop. There is also a high risk for rip currents today and tonight along Alabama and northwest Florida panhandle beaches. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a moderate risk of dangerous rip currents along Alabama and northwest Florida panhandle beaches Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>635-650-655-670-675-081030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 416 AM CST Tue Mar 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft expected over the marine area today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous conditions for small craft will be possible Wednesday and Thursday.
In the hours before
Special weather statement, Mar 7, 3:55 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CST TUE MAR 7 2017
MSZ067-072300-
Wayne MS-
355 PM CST TUE MAR 7 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 500 PM CST...
At 352 PM CST, the strong thunderstorm was located near Laurel,
moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3182 8894 3183 8876 3185 8863 3187 8855
3167 8852 3165 8894
TIME...MOT...LOC 2152Z 263DEG 35KT 3175 8916The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:44 AM CST | Small Craft Advisory | MOB | 5 hr | |
| Mar 7, 3:26 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 64 min |
| Mar 7, 4:14 PM CST | Special Weather Statement | MOB | Choctaw | 46 min |
| Mar 7, 4:47 PM CST | Special Weather Statement | MOB | Clarke, Wilcox | 58 min |
| Mar 7, 5:24 PM CST | Special Weather Statement | MOB | Washington | 51 min |
| Mar 7, 5:48 PM CST | Special Weather Statement | MOB | Butler, Conecuh, Monroe, Wilcox | 57 min |
| Mar 7, 5:52 PM CST | Special Weather Statement | MOB | Washington | 53 min |
| Mar 7, 4:24 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 51 min |
| Mar 7, 5:02 PM CST | Special Weather Statement | MOB | Greene | 43 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.